Emma asked in Science & MathematicsMedicine · 9 years ago

Could a reliable person from the medical field answer this about eyesight/vitamins/hormones?

Hello there,

basically I've had a whirlwind of a year after coming off a pill called Dianette, which I had used in previous years with no side effects, however this time coming off it for some reason was very different and caused a multitude of problems which are slowly improving now that it has been five months. When I say side effects I mean things like anxiety, depression, heart palpitations, insomnia, brain fog, headaches, confusion, lack of concentration, etc etc just HELL basically. I did speak to a doctor about it and he said a lot of it was down to a sudden abstinance of cypreterone acetate, which, when ceased suddenly, has been known to cause similar side effects and adrenal fatigue.

However, one side effect which actually bothered me quite substantially despite the others was related to my eyesight. Almost a month exactly after I stopped taking the pill, my vision suddenly seemed very blurry, and I was incredibly light sensitive and had trouble focusing. It was almost like a kind of "dreamy" vision which just exaccerbated all the other issues I was having like anxiety/depression. Basically I thought I was going mad, and the eyesight issues worsened it. I went to the optician early on, and did tests like reading letters off of a board, putting glasses on and saying how they felt etc, and she said my eye test was absolutely fine - however it's not that I can't see or read things, its just that my vision isn't what it used to be, and only I can judge that, so I know when something's wrong.

Over the past few months my vision has worsened, and I see thousands, literally THOUSANDS of floaters in my vision, and when I look into the sky, it literally appears as though there are bugs, balls and dots crawling around in front of me and it gets gradually worse until I have to look away. It's the same for everything I look at now, like, it's as though I've just rubbed my eyes really hard and squinted, or sneezed and tried to focus afterwards, or coming from dark into light. It's just WRONG.

Recently I read about what the pill, and acetates, do to your intake of Vitamin A. I've also started to read that Vitamin A is vital in retinal function and general eye health, and that a lack of the substance seems to cause most of what I'm experiencing. I went to the doctor last week before I read about vitamin A and he basically said "oh, they're just floaters, don't worry they'll go one day," but literally I'm finding it hard to go on. I don't know how many more days I can handle this blurry screwed up vision and the floaters make me feel like I'm hallucinating all day as they're just increasing in number. Please help me! Could my problem be related to vitamin A or do I actually have to live like this forever???

3 Answers

Relevance
  • 9 years ago
    Favorite Answer

    I would generalise that I am unhappy about any long term use of Dianette. There have been risk benefit concerns about its use for many years. These MUST at least be explained to any patient using it, in order that they can give informed consent that they still wish to take the drug.

    The problem is that Dianette quadruples the risk of DVT, leg clots, which may fire off into the lungs and produce fatal emboli.

    http://www.nelm.nhs.uk/en/NeLM-Area/News/494080/49...

    http://www.dailymail.co.uk/health/article-1195416/...

    Also you need to be aware it only has a short use licence:

    "Complete remission of acne is to be expected in nearly all cases, often within a few months, but in particularly severe cases treatment for longer may be necessary before the full benefit is seen. It is recommended that treatment be withdrawn 3 to 4 cycles after the indicated condition(s) has/have completely resolved and that Dianette is not continued solely to provide oral contraception. Repeat courses of Dianette may be given if the androgen-dependent condition(s) recur."

    http://emc.medicines.org.uk/medicine/1814/SPC/Dian...

    However having said this I doubt whether your eye issues have anything to do with the pill and would most certainly NOT recommend that you take vitamin A supplements which are unnecessary in the UK and also potentially toxic to the eye in excess.

    Source(s): GP for more years than I care to remember
    • Commenter avatarLogin to reply the answers
  • 4 years ago

    1

    Source(s): Improve Your Vision Fast : http://ImproveEyesight.uzaev.com/?kHUZ
    • Commenter avatarLogin to reply the answers
  • 4 years ago

    Probably just severely bruised. It may be fractured, he really should go get it checked out before it gets worse. Worst case scenario it could be thrombophlebitis which is pretty serious. It's likely a broken bone though, so he should go to the ER.

    • Commenter avatarLogin to reply the answers
Still have questions? Get your answers by asking now.